Bilaterial Retinal vasculitis (Help Needed)

Find an iritis/uveitis doctor close to you.

Moderators: Mike Bartolatz, kwork

Post Reply
moose25
Posts: 1
Joined: Wed Oct 05, 2011 4:20 pm

Bilaterial Retinal vasculitis (Help Needed)

Post by moose25 » Wed Oct 12, 2011 8:17 pm

I currently have bilateral retinal vasculitis. I have had many tests such as blood tests, MRI scan ect. All have been normal except for testing positive to a TB skin test. As a result doctors didn't take any chances and treated me with anti TB drugs which I have been on for 4 months. However this has made no difference to my symptoms and doctors are unsure what is causing my symptoms which are severe pain in the eye, severe sensitivity to light, blurry vision, colours look washed out, seeing halos around lights. The doctor says he can see inflammation in my eye.

Doctors have put me on 30mg of predinsone just now to see if the inflammation will go down. I've been taking them for 9 days but no change. Please can someone offer any advice as to what I can do?

Should I have been on steroid eye drops? I was given them but stopped after 2 or 3 days.

Mike Bartolatz
Posts: 6595
Joined: Fri Feb 06, 2004 9:58 pm

Re: Bilaterial Retinal vasculitis (Help Needed)

Post by Mike Bartolatz » Thu Oct 13, 2011 10:27 am

DO NOT STOP treatment as this type of inflammation can cause permanent loss of vision or even blindness.
please look through the specialist list at http://www.uveitis.org located in the PATIENT information section of the site. these are more than just opthalmologists, true experts in treating your kind of inflammation which is more than just run of the mill iritis.

a biopsy of tissue from inside your eyes might be required to figure out if TB is the actual cause. I'm surprised that antibiotics are not being taken if you are TB positive. other tests to see if TB is in your lungs is present or other tests such as MRI of the brain etc may be needed too.

if tests are negative for mycobacteria Tubreculosis, then you may require immunosuppressive medications to stop the immune system attacking the back of your eyes causing vascularization. neovascularization can be caused by many things. sometimes it can take years before the serum markers appear in your blood so tests according to symptoms need to be repeated periodically.
the drug AVASTIN injected along with a steroid into your eyes can help stop new blood vessel growth in certain instances.
the underlying cause of the inflammation has to be treated to stop this as well.

watch for bleeding inside your eyes and get in right away to the ER if this happens. large black floarters or total darkness can sometimes be a symptom.
optic neuritis can cause some of your vision symptoms too and if present must be treated,

wishing you the very best,
mike
Mike Bartolatz
Moderator

Post Reply